Page 1 of 3 123 LastLast
Results 1 to 10 of 24

Thread: Sertraline increased from 100 to 150mg

  1. #1

    Sertraline increased from 100 to 150mg

    Hello all , i recently joined this forum and really need a bit of help . I have been on sertraline 100mg for 20years . This was after a severe depression and anxiety episode when I ended up in hospital. I was also on an old antipsychotic called stelazine 5mg because I was experiencing paranoid delusions. I stopped taking stelazine about 5 years ago .
    I was amazed at how the medication helped me to get back on my feet and live a full life .
    The trouble is I still get depression / anxiety episodes every year during spring and summer , some years they are just minor and recover quickly other years like this one I am really struggling.
    I spoke to my doctor about increasing sertraline to 150mg which I did and it has now been 2 weeks .
    On day 3 of increase I felt like it had kicked in and felt relieved but then the next day my mood dropped again and anxiety which is still bad now . Although I have been on sertraline for 20years I have forgotten what the side affects can be like when increasing .
    I am hoping it is a case of feeling worse before it gets better, which I have heard somewhere . Anxiety is worse , not feeling hungry as a result of anxiety, headaches and more depressed.
    I think at the moment I just need a bit of reassurance. I have a pdoc appointment on the 8th August.

  2. #2
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    102,467
    You are right. It's a matter of time. You have to wait for between 4 and 8 weeks to kick in.....
    Talk to the professionals involved in your care. Tell them what's going on and be honest. They may decide a meds change or something different.... Hang on in there...
    Do a little of something that makes you happy every day!


  3. #3
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,544
    It was only researching something for the DWD Facebook page the other day that I realised there was such a thing as summertime SAD. Iím sorry you struggle at the time of year when itís normally easier to get out and about and do those activities which would usually help manage the symptoms of depression . Well done, though, for speaking to your doctor and for getting an appointment with the pdoc.

    It is often a case of feeling worse before getting better and it does take several weeks for an increase in dose to kick in. Youíre doing all the right things, lovely, so just try and be kind to yourself over the next few weeks, rest as much as you can, try to eat if you can (even if you snack rather than trying to eat larger meals), hydrate and donít beat yourself up
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  4. #4
    Head Groundskeeper OldMike's Avatar
    Join Date
    Nov 2015
    Location
    Off his tree in Manchester UK
    Posts
    15,644
    Yes Paula I came across that too (summertime SAD).

    Noel when I increased from 50mg to 100mg sertraline it took a couple of months to gain the benefits and for the side effects to subside. So it's just a case of hanging on in there for things to start to get better.
    74 and counting, less of the "Old" call me "Mike" - The worst Christmas Joker 2018 & 2019
    ~~~ Please check out the latest QUIZ (Fun and Games > Quiz) I'm sure you'll find it fun. ~~~

  5. #5
    Thank you all for the replies and encouragement , it really means a lot to me . I have been doing a lot of research on summertime SAD also . I first heard about it about 10 years ago when researching online google . There are a few theories of what causes it from pollen to circadium Rhythm . But the doctors I have spoke to don’t seem to recognise it as an illness. A few years ago they said it is more likely bipolar 2 , but I am not so sure of that . Every year when spring arrives I start to become anxious and loose my sense of humour which then spirals down to unable to leave the house or get out of bed .
    I have never taken any benzodiazepines or anything to help , I didn’t really know much about meds . But I am thinking something like that could help me until the sertraline kicks in ?

  6. #6
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,544
    What are you doing to make things easier for you while you wait for the meds to kick in? Are you working? Are you resting, eating properly and hydrating? Can you get out for a gentle walk daily?
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  7. #7
    Hi Paula , I quit my last job in June , which is a common occurrence for me . My wife is a teacher so I am fortunate that we can get by financially until I get another job . I have had a lot of jobs over the years , and always seem to bounce back . Although when I am in this frame of mind I can’t see me getting better .
    My wife is very understanding and my teenage son and daughter are understanding also . I am relaxing as much as I can at the moment and have been out for days out walking in nice relaxing places .
    Today I am staying indoors with the curtains closed as I feel more comfortable like that . I seem to feel slightly better later in the evening. Less anxious .
    I just want to curl up in a dark room until I hopefully feel better.
    This seems to happen every summer to varying degrees . This year seems particularly harsh maybe because of the increase of sertraline ? In hindsight I should have increased slower and probably not in the middle of a depression episode ?

  8. #8
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,544
    Sertraline is used to treat depression so would normally be used in the middle of a depression crisis - and I think the dosage increase, from what other members have said, seems to be within the norm. Of course, if thatís a concern for you, itís probably an idea to see your doctor again to review it.

    I have absolutely no factual basis to say this but , if youíre in Europe, perhaps itís worse this year because the weather has been very sunny and hot for a lengthy period of time?
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  9. #9
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    102,467
    I don't have a diagnosis, but I always find the summer harder than winter. I have a list of physical illnesses and one of those issues is that I can't control my temperature and sweat massively which is embarrassing and hard to deal with.
    When I was at uni one of my doctors said that I have a very definite shift in mindset when summer approaches and it's so hard to explain to people who all seem to love the summer!
    I adore having my children at home in the holidays, but the pressure of being this amazing mum who takes their children out every day etc is just too hard and suffocating....
    Anyway, just wanted you to know that I do have some understandings - and actually this post is probably the most honest I've ever been about it....
    Do a little of something that makes you happy every day!


  10. The Following User Says Thank You to Suzi For This Useful Post:

    Paula (01-08-18)

  11. #10
    Thanks Paula , you are right , taking antidepressants when depressed is the main reason for taking them . As I know the usual pattern I think I should have increased before it got this bad , it may have not got so severe . Hindsight is a great thing though .
    The weather this year hasn’t helped , really struggled with the humidity .
    I think my anxiety peaks when the humidity is high . When autumn is on the horizon I start to function normally again . Almost like clockwork.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •